# SDR CA990401002

- Difficulty date: March 16, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Beech 1900D
- Engine: Pwa PT6A67D
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 3,012 hours
- Stage of operation: DE
- Nature of condition: B, K
- Precautionary procedure: E, G

## Discrepancy

(CAN) ON APPROACH, THE CREW REPORTED FLASHES OF LIGHT COMING FROM NR 1 ENGINE EXHAUST.  THIS WAS FOLLOWED IMMEDIATELY BY A SLIGHT YAWING OF THE AIRCRAFT.  TORQUE FLUCTUATIONS AND AN INCREASE IN ITT ON THE NR 1 ENGINE.  THE ENGINE WAS SHUT DOWN.  THERE WAS MILD TO MEDIUM SMOKE CONTAMINATION IN THE CABIN, THE OXYGEN MASKS WERE DEPLOYED, AND THE SMOKE EVACUATED.  THE LANDING WAS UNEVENTFUL.  POST-FLIGHT INSPECTION FOUND THE 1ST STAGE COMPRESSOR DIFFICULT TO TURN BY HAND AND OIL COMING FROM THE AIR INLET INDICATING A FAILURE OF NR 1 BEARING, BUT THIS IS NOT CONFIRMED.  FURTHER REPORT TO FOLLOW.
